MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number 211D
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The name, phone and email address of the initial reporter are not available / reported.Initial reporter address line 1: (b)(6).Conclusion: the healthcare professional reported that during a pulserider-assisted coil embolization procedure, with the target at the bifurcation of the right middle cerebral artery (mca), an approach was made from the right femoral artery with an 8fr sheath.The 8fr roadmaster guiding catheter (goodman) approached the right internal carotid artery (ica).From there, the distal access catheter, a sofia¿ 6f intermediate catheter (microvention) approached to around the ic-top.The prowler select plus microcatheter approached the neck of the aneurysm at the mca bifurcation and the complaint device, a pulserider t, 3mm, 10 mm arch aneurysm neck reconstruction device (anrd) (211d / 3060357903) was delivered for the purpose of placement.It was deployed about 5 times, but it was removed once because the leaflet did not go to the branch, and damage of the implant was confirmed.It was reported that, ¿since there seemed to be no particular problem, the leaflet was inserted again and deployed, but it was retrieved because the leaflet did not go to the branch.¿ the tip shape of the microcatheter was changed from str to 45° and another attempt was made.Although 5 attempts were made to deploy the device, it did not move toward the branches at all.When the implant was retrieved again and checked, the shape of the curve was attached to the tip of the delivery wire, and the implant itself was tilted; there was a possibility that the torque cannot be transmitted correctly.As a result, the use of the pulserider implant was discontinued.The physician opened another device and after 4 deployment attempts, the implant was successfully deployed in the planned position with the leaflet facing the branches.Coil embolization was performed, the pulserider was detached, and the procedure was completed.The complaint indicated that continuous flush was maintained through the microcatheter.There was no report of patient adverse event or complication.The complaint device is not available to be returned for investigation.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (3060357903) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint device available for analysis, the reported issue documented in the complaint cannot be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a pulserider-assisted coil embolization procedure, with the target at the bifurcation of the right middle cerebral artery (mca), an approach was made from the right femoral artery with an 8fr sheath.The 8fr roadmaster guiding catheter (goodman) approached the right internal carotid artery (ica).From there, the distal access catheter, a sofia¿ 6f intermediate catheter (microvention) approached to around the ic-top.The prowler select plus microcatheter approached the neck of the aneurysm at the mca bifurcation and the complaint device, a pulserider t, 3mm, 10 mm arch aneurysm neck reconstruction device (anrd) (211d / 3060357903) was delivered for the purpose of placement.It was deployed about 5 times, but it was removed once because the leaflet did not go to the branch, and damage of the implant was confirmed.It was reported that, ¿since there seemed to be no particular problem, the leaflet was inserted again and deployed, but it was retrieved because the leaflet did not go to the branch.¿ the tip shape of the microcatheter was changed from str to 45° and another attempt was made.Although 5 attempts were made to deploy the device, it did not move toward the branches at all.When the implant was retrieved again and checked, the shape of the curve was attached to the tip of the delivery wire, and the implant itself was tilted; there was a possibility that the torque cannot be transmitted correctly.As a result, the use of the pulserider implant was discontinued.The physician opened another device and after 4 deployment attempts, the implant was successfully deployed in the planned position with the leaflet facing the branches.Coil embolization was performed, the pulserider was detached, and the procedure was completed.The complaint indicated that continuous flush was maintained through the microcatheter.There was no report of patient adverse event or complication.The complaint device is not available to be returned for investigation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 31-jan-2022.[additional information]: on 31-jan-2022, additional information was received.The information indicated that the device and the microcatheter were carefully advanced a unit until the microcatheter tip was positioned just proximal to the aneurysm neck and at the level of the vessel bifurcation.The delivery wire and the microcatheter were gently pulled back until the excess slack was removed and the tip of the microcatheter began to move.The device was retracted 5 cm or more while simultaneously turning the device ¼ turn or less; this step was continued the proper required orientation was achieved.The complaint device was removed once and then it was re-inserted to be deployed, however, the device was replaced.The information indicated that the device rotated as it was being retracted and advanced without rotation to minimize store energy in the delivery wire during deployment.The difficulty encountered during the deployment was related to the leaflet, it did not go to the branch.The information indicated that the end user reported, ¿the damage of the implant was confirmed.¿ the physician was able to position the replacement device (unspecified brand) in the intended position.No significant procedure delay was reported.E.1: the initial reporter phone: (b)(6).The initial reporter email address is not available / reported.Updated sections: b.4, e.1, e.3, g.3, g.6.H.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PULSERIDER T, 3MM, 10MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13389000
Report Number3008114965-2022-00030
Device Sequence Number20067400
Product Code NJE
UDI-Device Identifier00859030005130
UDI-Public859030005130
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number211D
Device Lot Number3060357903
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR ROADMASTER GUIDING CATHETER (GOODMAN); MICROCATHETER; SOFIA¿ 6F INTERMEDIATE CATHETER (MICROVENTION)
Patient SexUnknown